Alert archive / Virginia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 4, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 25, 2014, 2:35 PM EDT for Charlotte County, Halifax County, Virginia. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2014, 2:35 PM EDT (18:35 UTC)
- Expired
- Apr 25, 2014, 3:15 PM EDT
- In force
- 40 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Charlotte County, VA, Halifax County, VA
The radar
The Raleigh/Durham radar (KRAX), 139 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 3:05 PM EDT | HAIL 0.25 | Redoak, VA | |
| Apr 25, 3:09 PM EDT | TSTM WND DMG | Womacks, VA | TREE DOWN ON PATRICK HENRY HWY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 1:19 PM EDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.6 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
215
WUUS51 KRNK 251835
SVRRNK
VAC037-083-251915-
/O.NEW.KRNK.SV.W.0004.140425T1835Z-140425T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
235 PM EDT FRI APR 25 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA...
HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 315 PM EDT
* AT 234 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LEDA...
MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SOUTH BOSTON...
HALIFAX...
BROOKNEAL...
KEYSVILLE...
AND CHARLOTTE COURT HOUSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
SOUTH CENTRAL VIRGINIA AND NORTH CENTRAL NORTH CAROLINA.
LAT...LON 3689 7849 3671 7864 3667 7862 3669 7865
3668 7870 3660 7871 3655 7878 3654 7909
3686 7914 3700 7911 3705 7897 3702 7891
3710 7887 3719 7864 3714 7859 3715 7854
3709 7848 3708 7845 3706 7845
TIME...MOT...LOC 1834Z 238DEG 50KT 3687 7905
HAIL...1.00IN
WIND...60MPH
$$3 follow-up statements
550
WWUS51 KRNK 251842
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
242 PM EDT FRI APR 25 2014
VAC037-083-251915-
/O.CON.KRNK.SV.W.0004.000000T0000Z-140425T1915Z/
CHARLOTTE VA-HALIFAX VA-
242 PM EDT FRI APR 25 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR CHARLOTTE AND HALIFAX COUNTIES...
AT 241 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SOUTH
BOSTON...MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SOUTH BOSTON...
HALIFAX...
BROOKNEAL...
KEYSVILLE...
AND CHARLOTTE COURT HOUSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
SOUTH CENTRAL VIRGINIA AND NORTH CENTRAL NORTH CAROLINA.
LAT...LON 3689 7849 3671 7864 3667 7862 3669 7865
3668 7870 3659 7872 3655 7878 3657 7892
3670 7904 3685 7911 3700 7908 3705 7897
3702 7891 3710 7887 3719 7864 3716 7862
3714 7859 3715 7854 3708 7845
TIME...MOT...LOC 1841Z 225DEG 46KT 3667 7883
HAIL...1.00IN
WIND...60MPH
$$
KM668
WWUS51 KRNK 251900
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
300 PM EDT FRI APR 25 2014
VAC037-083-251915-
/O.CON.KRNK.SV.W.0004.000000T0000Z-140425T1915Z/
CHARLOTTE VA-HALIFAX VA-
300 PM EDT FRI APR 25 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR
CHARLOTTE AND CENTRAL HALIFAX COUNTIES...
AT 300 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER REDOAK...
MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SOUTH BOSTON...
HALIFAX...
KEYSVILLE...
CHARLOTTE COURT HOUSE...
AND PHENIX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
SOUTH CENTRAL VIRGINIA AND NORTH CENTRAL NORTH CAROLINA.
LAT...LON 3689 7849 3671 7864 3667 7862 3669 7865
3668 7870 3659 7872 3655 7878 3657 7892
3684 7897 3699 7894 3702 7891 3710 7887
3719 7864 3716 7862 3714 7859 3715 7854
3708 7845
TIME...MOT...LOC 1900Z 239DEG 53KT 3675 7863
HAIL...1.00IN
WIND...60MPH
$$
KM833
WWUS51 KRNK 251918
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
318 PM EDT FRI APR 25 2014
VAC037-083-251927-
/O.EXP.KRNK.SV.W.0004.000000T0000Z-140425T1915Z/
CHARLOTTE VA-HALIFAX VA-
318 PM EDT FRI APR 25 2014
...THE SEVERE THUNDERSTORM WARNING FOR
MOST OF HALIFAX COUNTY HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
SOUTH CENTRAL VIRGINIA AND NORTH CENTRAL NORTH CAROLINA.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3689 7849 3671 7864 3667 7862 3669 7865
3668 7870 3659 7872 3655 7878 3657 7892
3684 7897 3699 7894 3702 7891 3710 7887
3719 7864 3716 7862 3714 7859 3715 7854
3708 7845
TIME...MOT...LOC 1916Z 238DEG 50KT 3675 7863
$$
KMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 1:40 PM EDT, 55 minutes earlier.
Area forecast discussion, Apr 25, 1:40 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 140 PM EDT FRI APR 25 2014 .SYNOPSIS... LOW PRESSURE OVER THE OHIO VALLEY WILL MOVE NORTHEAST TODAY. A SURFACE COLD FRONT TRAILING SOUTH OF THE LOW WILL ALSO MOVE FROM WEST TO EAST ACROSS THE MID ATLANTIC...REACHING THE COAST LATE THIS EVENING. HIGH PRESSURE WILL MOVE ACROSS THE MID ATLANTIC AND SOUTHEAST STATES THIS WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1045 AM EDT FRIDAY... A NEGATIVELY TILTED SHORTWAVE TROUGH OVER THE OHIO AND TENNESSEE VALLEYS THIS MORNING WILL SHIFT EASTWARD ACROSS THE APPALACHIANS DURING THE AFTERNOON BEFORE MOVING OFFSHORE AFTER 00Z/8PM THIS EVENING. AT THE SURFACE...LOW PRESSURE CENTERED OVER THE WESTERN OHIO VALLEY WILL LIFT NORTHEAST ALONG THE LOWER GREAT LAKES...AND A TRAILING COLD FRONT EXTENDING SOUTHWARD FROM THE LOW WILL MOVE EWD ACROSS THE APPALACHIANS INTO THE VA/NC PIEDMONT BY 00Z/8PM THIS EVENING. NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THIS FEATURE...WITH SEVERE STORMS POSSIBLE FROM THE VA/NC PIEDMONT EASTWARD INTO THE TIDEWATER OF VIRGINIA AND NORTH CAROLINA. SHOWER AND SCATTERED THUNDERSTORMS WILL SPREAD EAST INTO THE FOOTHILLS AND PIEDMONT THIS AFTERNOON. UPPER TROUGH IS VIGOROUS WITH LOTS OF SPIN EVIDENT IN THE WATER VAPOR IMAGERY. 500 MB TEMPERATURES SHOWED A DECENT COLD POOL AND LAPSE RATES ALREADY LARGE ENOUGH TO AID IN DYNAMIC LIFT. CONCERN IS THIS AFTERNOON AS THE EASTERN MID ATLANTIC HEATS UP IN ADVANCE OF THIS FEATURE...CAPE INCREASING INTO THE 1000-1500 J/KG RANGE FROM THE PIEDMONT AND POINTS EAST. HIGH SHEAR ENVIRONMENT WILL EXIST PER 40 KT LOW LEVEL JET AHEAD OF SYSTEM. IN ADDITION DIRECTIONAL SHEAR WILL ALSO EXIST PER NEGATIVE ORIENTATION OF THE UPPER TROF AND BACKING LOW LEVEL FLOW. 0-3KM STORM RELATIVE HELICITY IS AROUND 200 M2/S2. THIS RAISES CONCERN FOR POTENTIAL SUPERCELLS AS STORMS EVOLVE OVER ERN VA/NC LATER THIS AFTERNOON. ATTM THINK GREATEST THREAT FOR SVR STORMS WILL BE EAST OF THE HIGHWAY 29 CORRIDOR. HIGHLIGHTED AS SUCH IN THE HAZARDOUS WEATHER OUTLOOK AND ADDED GUSTY WINDS AND SMALL HAIL POSSIBILITY INTO THE FORECAST...WITH WINDOW OF THREAT FROM 2-5PM...STORMS MOVING EAST OF OUR COUNTY WARNING AREA AFTER 5PM. ENTIRE SYSTEM IS EXPECTED TO MOVE OFFSHORE TONIGHT...PRESSURE RISES RESULTING IN BREEZY CONDITIONS OVERNIGHT PER 30-45KT 85H CROSS BARRIER WIND FLOW. TREND WILL BE FOR CLEARING SKIES...BUT SINCE THIS SYSTEM IS OF PACIFIC ORIGIN...COLD AIR LACKING... OVERNIGHT LOWS ARE EXPECTED TO REMAIN ABOVE FREEZING. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... AS OF 300 AM EDT FRIDAY... HIGH PRESSURE...ABUNDANT SUNSHINE AND A WEST WIND WILL PUSH SATURDAY AFTERNOON TEMPERATURES INTO THE MID TO UPPER 70S WITH SOUTHSIDE POSSIBLY SEEING 80F. THESE TEMPERATURES ARE AROUND 10F WARMER THAN NORMAL. A BACK DOOR COLD FRONT WILL MOVE SOUTH OF THE MASON-DIXON LINE SATURDAY NIGHT THEN STALL AROUND CHARLOTTESVILLE-RICHMOND SUNDAY MORNING. WITH THE BOUNDARY STAYING NORTH OF THE AREA...TEMPERATURES WILL AGAIN RUN 10F OR SO WARMER THAN NORMAL SUNDAY. THIS BACK DOOR FRONT THEN TRANSITIONS INTO AN INSITU WEDGE SUNDAY NIGHT. MOISTURE WILL ADVECT OVER THIS WEDGE SUNDAY NIGHT AS A DISTURBANCE ENTERS THE TENNESSEE VALLEY. SOME LIGHT RAIN/DRIZZLE MAY FALL ALONG AND EAST OF THE BLUE RIDGE AS ISENTROPIC LIFT AND EASTERLY INCREASES SUNDAY NIGHT INTO MONDAY MORNING. && .LONG TERM /MONDAY THROUGH THURSDAY/... AS OF 330 PM EDT THURSDAY... THE NEXT WORKWEEK IS SHAPING UP TO BE ON THE WET SIDE AS A MASSIVE UPPER LEVEL LOW PINWHEELS EAST FROM THE CENTRAL AND NORTHERN PLAINS. WILL START MONDAY OUT WITH COOL HIGH PRESSURE WEDGING SOUTHWARD AGAINST THE EASTERN FACE OF THE APPALACHIANS...MAINTAINING A COOL EASTERLY WIND ACROSS OUR AREA. A WARM FRONT WILL NORTH ALONG THE MISSISSIPPI RIVER VALLEY...BUT WILL GET HUNG UP AGAINST THE APPALACHIANS. AS SUCH...EXPECT SHOWERY WEATHER MONDAY AND TUESDAY... WITH AN OUTSIDE CHANCE FOR THUNDERSTORMS ACROSS THE MOUNTAIN EMPIRE AND PERHAPS THE NORTH CAROLINA FOOTHILLS...WHERE THE STABILIZING AFFECT OF THE HIGH PRESSURE WEDGE WILL BE WEAKEST. WILL SEE A BETTER THREAT FOR THUNDERSTORMS ON WEDNESDAY AS THE LOW PRESSURE SYSTEM NEARS THE REGION...ALLOWING THE WARM FRONT TO LIFT NORTHWARD BEFORE THE TRAILING COLD FRONT MOVES IN. EASTERLY FLOW AROUND THE HIGH WILL ALSO RESULT IN COOLER TEMPERATURES...AND THEREFORE UNDERCUT MODEL GUIDANCE BY A FEW DEGREES. HOWEVER...TEMPERATURES REMAIN LOW CONFIDENCE...AND BELIEVE IT IS POSSIBLE THAT DID NOT GO LOW ENOUGH FOR AFTERNOON HIGHS MONDAY AND PARTICULARLY TUESDAY. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... AS OF 130 PM EDT FRIDAY... SHOWERS AND THUNDERSTORMS WILL TO INCREASE IN COVERAGE AHEAD OF AN APPROACHING COLD FRONT. WIDESPREAD MVFR CEILINGS CAN BE EXPECTED TODAY WITH SCATTERED TO NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS CONTINUING THROUGH 22Z/6PM. ISOLATED IFR CONDITIONS ARE ALSO POSSIBLE IN THE HEAVIER STORMS. THE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CLEAR THE AREA BY 22Z/6PM WITH A RETURN TO VFR CONDITIONS THIS EVENING...AND SATURDAY. BEHIND THE FRONT...FOR ABOUT A 24 HOUR PERIOD...WINDS WILL BE GUSTY OUT OF THE NORTHWEST...DIMINISHING BY SUNSET SATURDAY. EXTENDED AVIATION DISCUSSION... VFR CONDITIONS SHOULD PREVAIL BOTH SATURDAY AND SUNDAY. CLOUD COVER WILL STEADILY INCREASE BY MONDAY...AS A LOW PRESSURE SYSTEM SLOWLY ARRIVES FROM THE WEST. CONDITIONS MAY DROP BELOW VFR WHEN SCATTERED SHOWERS MOVE OVER THE MID ATLANTIC DURING LATE MONDAY...AND CHANCES FOR MVFR ARE EVEN BETTER ON TUESDAY DUE TO PROLONGED CLOUDS AND RAIN. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...PM NEAR TERM...PM SHORT TERM...RCS LONG TERM...NF AVIATION...JC/PM
Hazardous weather outlook, Apr 25, 4:30 AM EDT, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 430 AM EDT FRI APR 25 2014 NCZ001>004-018>020-VAZ007-009>020-022>024-032>035-043-WVZ042>045- 260830- ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH- BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-MERCER-SUMMERS-MONROE-GREENBRIER- 430 AM EDT FRI APR 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ005-006-VAZ044>047-058-059-260830- ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 430 AM EDT FRI APR 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON FROM HIGHWAY 29 EASTWARD ACROSS THE PIEDMONT. DAMAGING WINDS... LARGE HAIL...AND ISOLATED TORNADOES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Apr 25, 12:03 PM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1203 PM EDT FRI APR 25 2014
VAZ007-009>013-WVZ042-251700-
SMYTH VA-TAZEWELL VA-GILES VA-BLAND VA-PULASKI VA-WYTHE VA-MERCER WV-
1203 PM EDT FRI APR 25 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHEASTERN SMYTH COUNTY IN SOUTHWEST VIRGINIA...
SOUTHEASTERN TAZEWELL COUNTY IN SOUTHWEST VIRGINIA...
SOUTHWESTERN GILES COUNTY IN SOUTHWEST VIRGINIA...
BLAND COUNTY IN SOUTHWEST VIRGINIA...
PULASKI COUNTY IN SOUTHWEST VIRGINIA...
WYTHE COUNTY IN SOUTHWEST VIRGINIA...
SOUTH CENTRAL MERCER COUNTY IN SOUTHEAST WEST VIRGINIA...
* UNTIL 100 PM EDT
* AT 1202 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A CLUSTER OF STRONG THUNDERSTORMS NEAR ATKINS...MOVING TO
THE EAST AT 50 MPH.
* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS ALONG WITH
SMALL HAIL.
* LOCATIONS IMPACTED INCLUDE...
ROCKY GAP...
ALLISONIA...
PULASKI...
BLAND...
AND WYTHEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3732 8119 3728 8061 3694 8062 3689 8068
3676 8150 3692 8158
TIME...MOT...LOC 1558Z 249DEG 43KT 3688 8145
JHSpecial weather statement, Apr 25, 12:40 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1240 PM EDT FRI APR 25 2014
NCZ001>003-018-019-VAZ009-012-015-016-251745-
WATAUGA NC-ASHE NC-SURRY NC-ALLEGHANY NC-WILKES NC-SMYTH VA-
GRAYSON VA-CARROLL VA-WYTHE VA-
1240 PM EDT FRI APR 25 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CENTRAL WATAUGA COUNTY IN NORTHWEST NORTH CAROLINA...
ASHE COUNTY IN NORTHWEST NORTH CAROLINA...
SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA...
ALLEGHANY COUNTY IN NORTHWEST NORTH CAROLINA...
WILKES COUNTY IN NORTHWEST NORTH CAROLINA...
SOUTHEASTERN SMYTH COUNTY IN SOUTHWEST VIRGINIA...
GRAYSON COUNTY IN SOUTHWEST VIRGINIA...
CARROLL COUNTY IN SOUTHWEST VIRGINIA...
WYTHE COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 145 PM EDT
* AT 1240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
MARION WYTHEVILLE TO NEAR SILVERSTONE...MOVING TO THE NORTHEAST AT
55 MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND
ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
DEEP GAP...
TODD...
BOONE...
MOUNT AIRY...
AND WYTHEVILLE.
THIS INCLUDES APPALACHIAN STATE UNIVERSITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3696 8130 3700 8085 3688 8074 3692 8062
3684 8057 3656 8070 3655 8044 3624 8045
3626 8047 3626 8053 3629 8054 3627 8060
3629 8063 3625 8065 3627 8078 3625 8079
3623 8088 3614 8089 3621 8180
TIME...MOT...LOC 1637Z 234DEG 47KT 3692 8131 3630 8172
JHSpecial weather statement, Apr 25, 1:28 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
128 PM EDT FRI APR 25 2014
VAZ011-013-014-018-251815-
GILES VA-MONTGOMERY VA-CRAIG VA-PULASKI VA-
128 PM EDT FRI APR 25 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHEASTERN GILES COUNTY IN SOUTHWEST VIRGINIA...
NORTHERN MONTGOMERY COUNTY IN SOUTHWEST VIRGINIA...
SOUTHWESTERN CRAIG COUNTY IN SOUTHWEST VIRGINIA...
NORTHEASTERN PULASKI COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 215 PM EDT
* AT 127 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR MC COY...MOVING TO THE NORTHEAST AT 45
MPH.
* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
BLACKSBURG...
NEWPORT...
RADFORD...
MOUNTAIN LAKE...
AND MAGGIE.
THIS INCLUDES VIRGINIA TECH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO MONITOR LOCAL RADIO AND TELEVISION FOR
ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM THE NATIONAL
WEATHER SERVICE.
&&
LAT...LON 3748 8035 3734 8026 3732 8026 3727 8022
3726 8022 3708 8067 3734 8070 3743 8048
3742 8048 3745 8043
TIME...MOT...LOC 1724Z 245DEG 37KT 3724 8059
CFSpecial weather statement, Apr 25, 1:59 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
159 PM EDT FRI APR 25 2014
VAZ022-023-034-251900-
BEDFORD VA-BOTETOURT VA-ROANOKE VA-
159 PM EDT FRI APR 25 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHWESTERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
SOUTHERN BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA...
ROANOKE COUNTY IN WEST CENTRAL VIRGINIA...
* UNTIL 300 PM EDT
* AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR GLENVAR...MOVING TO THE EAST AT 30 MPH.
* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
ROANOKE...
SALEM CITY...
STEWARTSVILLE...
BEDFORD CITY...
AND MONTVALE.
THIS INCLUDES THE SALEM FAIRGROUNDS.
LAT...LON 3749 7952 3722 7946 3720 7977 3723 7979
3722 7980 3722 7987 3719 7990 3717 8018
3723 8019 3726 8022 3735 8024
TIME...MOT...LOC 1758Z 260DEG 25KT 3728 8013
CFSpecial weather statement, Apr 25, 2:02 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 202 PM EDT FRI APR 25 2014 VAZ044-058-251845- HALIFAX VA-PITTSYLVANIA VA- 202 PM EDT FRI APR 25 2014 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... NORTHWESTERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA... CENTRAL PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA... * UNTIL 245 PM EDT * AT 202 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DRY FORK...MOVING TO THE EAST AT 25 MPH. * PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... BLAIRS... INGRAM... CHATHAM... MT AIRY... AND RIDGEWAY. LAT...LON 3665 7947 3684 7954 3701 7903 3675 7894 TIME...MOT...LOC 1758Z 253DEG 21KT 3678 7942 CF
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 12:03 PM EDT | Special Weather Statement | RNK | Bland, Pulaski, Smyth, Wythe | 57 min |
| Apr 25, 12:40 PM EDT | Special Weather Statement | RNK | Carroll, Grayson, Wythe, City of Galax | 65 min |
| Apr 25, 1:28 PM EDT | Special Weather Statement | RNK | Montgomery | 47 min |
| Apr 25, 1:59 PM EDT | Special Weather Statement | RNK | Bedford, Roanoke, City of Roanoke, City of Salem | 61 min |
| Apr 25, 2:02 PM EDT | Special Weather Statement | RNK | Pittsylvania | 43 min |
| Apr 25, 3:16 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham, Charlotte, Halifax | 29 min |
| Apr 25, 3:53 PM EDT | Special Weather Statement | RNK | Halifax | 52 min |
| Apr 25, 3:57 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 63 min |
| Apr 25, 4:13 PM EDT | Special Weather Statement | RNK | Alleghany, Craig, City of Covington | 32 min |
| Apr 25, 4:22 PM EDT | Special Weather Statement | RNK | Charlotte | 23 min |
| Apr 25, 5:03 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 57 min |
| Apr 25, 5:08 PM EDT | Flash Flood Warning | RNK | Halifax | 112 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.